MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES RI ROBOTIC DRILL ATTACHMENT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10015
Medical Device Problem Code Application Program Problem: Parameter Calculation Error (1449)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a cori assisted tka surgery, a real intelligence robotic drill would not burr the green of the bone and the pegs for the distal femur.It was also burred incorrectly and not flat on the tibia.The procedure was resumed, after a non-significant delay, changing to manual procedure.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Section d10 was updated.Section h10: the real intelligence robotic long attachment, rob10015, (b)(4), used during surgery, was returned for evaluation.The reported scenario cannot be visually confirmed.A functional evaluation was performed, and the reported scenario can be confirmed, during a test case, the green area of the femur could not be burred.After the test case, it was attempted to remove the long attachment and the tracker, but they had gotten had stuck.The drill was opened for further investigation.The exposure motor was tested and passed.The motors were removed, and the drill was inspected.No defects were found.The carriage had to be removed to free the long attachment and tracker.The drill attachment¿s retaining nut as found to be out of specification and was loose.The retaining nut did not have any loctite present on it.The inside of the drill attachment was inspected, and all parts were within specification.The drill attachment¿s retaining nut was fastened to specification.A test case was performed and could be completed without any issue.The drill was able to burr the green of the femur without issue.An engineering review was completed.The exposure motor was tested and found to be responsive.The most likely cause of this event is associated with a loose drill attachment retaining nut.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the part number or serial number and scope of this complaint, and no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As part of corrective actions, continuous improvements have been made to the assembly process.The assembly work instruction has been updated to include the application of a thread-lock compound to the drill attachment retaining nut during assembly.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.Internal complaint reference number: case-2024-00215218-1 sections d4 and g4 were corrected.

Brand Name
RI ROBOTIC DRILL ATTACHMENT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19767925
Report Number3010266064-2024-00157
Device Sequence Number15648069
Product Code OLO
UDI-Device Identifier00885556757345
UDI-Public885556757345
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RI CORI (PN: ROB10024/ SN: (B)(6)); RI ROBOTIC DRILL (PN: ROB10013/ SN: (B)(6))
Patient SexUnknown